BARD ACCESS SYSTEMS POWERPICC 6F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135 CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/02/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redu3909 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redu3909) have been reported from the same facility in (b)(6).
Event or Problem Description
The complaint came in via twitter direct message from a nurse in (b)(6) regarding a picc line.Nurse reported hole was found on both lumens.Updated event description (contacted registered nurse) patient has a picc inserted and found out that the hub was leaking due to a slit hole at the catheter near to the hub.Quoted by registered nurse: ¿patient was sent to obtain a picc line as her veins were not obtainable via iv plugs on (b)(6) 2019.She was on iv antibiotics scheduled to be dripped for her.The dr at the department was not able to get her iv line to sedate her, they gave her gas medication during the procedure.The procedure completed and she went home slightly coughing and sick after.Suspected due to the gas mask.(claimed by patient and patient's mother that patient was not sick prior to the procedure) throughout her iv drips.Everything was well and smooth.Until (b)(6) 2019, at about 10 to 1030am, after a dose was given to her by my fellow nurse colleague between 630am to 7am, patient gave a phone call to her mother to say her purple lumen's gauze of the picc was wet and with traces of blood.And she removed the wet gauze and replaced it.I was shortly called in by patient's mother at about 1050am to come and take a look at patient picc as it was very unusual for the picc's gauze to be wet.I reached their place at about 1115am.I removed the affected lumen's gauze and took a look.The safeflow locks were neatly fastened and turned sealed against the lumens and the clamp was in place fastened.I could not figure any leakage at that point but i could see some significant amount of backflow mixed with saline along the picc purple lumen.I took a 10mls syringe with 5mls saline and fasten it at the safeflow lock, tried to aspirate after releasing the lock, but i could not get any reaction or aspirate.So since patient mentioned that the leaking was near the lumen.I then fasten the clamp.And then tried to push my syringe very slowly.I noticed small drops of saline leaking around the line after the lumen and the space on the line before the clamp.I then saw one small slit on the picc where the saline was coming from.Since there's a breach in the integrity of the purple lumen.After discussion with patient's primary doctor, we decided to seal the purple lumen and then use the red port one last time at 230pm.And remove the entire picc.I waited downstairs, went to her about 230pm.Prepared everything to use the red lumen for last time.I removed the gauze thats over the red lumen and put 10mls syringe with 7mls of saline, fasten my syringe to the red port and released the clamp to aspirate checking backflow.There was no blood aspirated instead it was all air.I then tried 2 times.And same happened.After which i quickly clamped the red port.Worried its also another hole along the line because i was wondering where the air was coming from.This is first time i'm trying to test the existence of a possible hole.I clamped the red port and started to pull back my syringe.There's still air.And when i push forward my plunger, there was water squirting out from a very tiny opening very near the clamp.I then shifted the clamp and saw a small slit on the line.Red lumen cannot be flushed, cannot be checked, and cannot be used as there is a breach in integrity of the picc as well.So i made the decision to remove the entire picc and insert an iv plug for the patient to receive her antibiotics.I've sent for some help to bring iv plugs from home as it was very unexpected that the red lumen was not working as well.So within that time, i removed the picc.She received her next dose of antibiotics at about 4pm.The faulty picc was coiled and contained in a ziplock bag.The site looks clean however patient's skin is known to be very sensitive and it does look like she developed blisters beneath the head of the picc.On sunday.1st dose - was administered via red port.2nd dose- red port.3rd dose- purple port.On monday 1st dose- red port.¿ this report addresses the red port.
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The initial report submitted was a duplicate of a previous submitted report 3006260740-2019-04015.
Event or Problem Description
The complaint came in via twitter direct message from a nurse in singapore regarding a picc line.Nurse reported hole was found on both lumens.Updated event description (contacted rn) - patient has a picc inserted and found out that the hub was leaking due to a slit hole at the catheter near to the hub.Quoted by rn: ¿patient was sent to obtain a picc line as her veins were not obtainable via iv plugs on (b)(6) 2019.She was on iv antibiotics scheduled to be dripped for her.The dr at the department was not able to get her iv line to sedate her, they gave her gas medication during the procedure.The procedure completed and she went home slightly coughing and sick after.Suspected due to the gas mask.(claimed by patient and patient's mother that patient was not sick prior to the procedure) throughout her iv drips.Everything was well and smooth.Until monday (b)(6) 2019, at about 10 to 1030am, after a dose was given to her by my fellow nurse colleague between 630am to 7am, patient gave a phone call to her mother to say her purple lumen's gauze of the picc was wet and with traces of blood.And she removed the wet gauze and replaced it.I was shortly called in by patient's mother at about 1050am to come and take a look at patient picc as it was very unusual for the picc's gauze to be wet.I reached their place at about 1115am.I removed the affected lumen's gauze and took a look.The safeflow locks were neatly fastened and turned sealed against the lumens and the clamp was in place fastened.I could not figure any leakage at that point but i could see some significant amount of backflow mixed with saline along the picc purple lumen.I took a 10mls syringe with 5mls saline and fasten it at the safeflow lock, tried to aspirate after releasing the lock, but i could not get any reaction or aspirate.So since patient mentioned that the leaking was near the lumen.I then fasten the clamp.And then tried to push my syringe very slowly.I noticed small drops of saline leaking around the line after the lumen and the space on the line before the clamp.I then saw one small slit on the picc where the saline was coming from.Since there's a breach in the integrity of the purple lumen.After discussion with patient's primary doctor, we decided to seal the purple lumen and then use the red port one last time at 230pm.And remove the entire picc.I waited downstairs, went to her about 230pm.Prepared everything to use the red lumen for last time.I removed the gauze thats over the red lumen and put 10mls syringe with 7mls of saline, fasten my syringe to the red port and released the clamp to aspirate checking backflow.There was no blood aspirated instead it was all air.I then tried 2 times.And same happened.Afterwhich i quickly clamped the red port.Worried its also another hole along the line because i was wondering where the air was coming from.This is first time i'm trying to test the existance of a possible hole.I clamped the red port and started to pull back my syringe.There's still air.And when i push forward my plunger, there was water squirting out from a very tiny opening very near the clamp.I then shifted the clamp and saw a small slit on the line.Red lumen cannot be flushed, cannot be checked, and cannot be used as there is a breach in integrity of the picc as well.So i made the decision to remove the entire picc and insert an iv plug for the patient to receive her antibotics.I've sent for some help to bring iv plugs from home as it was very unexpected that the red lumen was not working as well.So within that time, i removed the picc.She received her next dose of antibotics at about 4pm.The faulty picc was coiled and contained in a ziplock bag.The site looks clean however patient's skin is known to be very sensitive and it does look like she developed blisters beneathe the head of the picc.On sunday.1st dose - was administered via red port.2nd dose- red port.3rd dose- purple port.On monday 1st dose- red port.¿.